Re: Complications from Radiation - Mouth/throat/feeding tube
I experienced something similar 20 years ago, when under treatment for a St IV soft-tissue tumor in my right shoulder and related joints. I did not have the additional side effect with my first chemo, (cisplatin or adriamycin, and something else I have forgotten), but after radiation started on my throat I would get severe burns in my mouth and throat, directly after chemo but before neutropenia would start. I was in RICU a couple of times, and they treated the burn pain with class I contact anest. I was unable to keep anything down for the duration. My Oncol. (director of Cedar Sinai Cancer Cnt), indicated to me that throat radiation can cause problems with certain chemo. Your cancer could also contribute to this problem. The cells in the lining of the throat are very quickly dividing, so like the digestive system and the circulatory system, it has more problems tolerating the therapy. Your doctor should look at treating the throat pain, and observing for respiratory distress. You sound like you may be on the top of the side effects curve, so there may be a limit to how much it can be improved. My doctor shifted my radiation slightly so there was not as much overlap factor, and I did not have as much trouble in future sessions, so if you are finished with chemo, you may just get better from here, especially if you never had breathing difficulty. I wouldn't worry about eating long-term, I discontinued chemo before I was finished because I dropped under 80 lbs, starting 125, I was fine slowly starting eating after treatment. Best of luck and hang in, you're over the worst.